Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 3, NWS Flagstaff, AZ

February 25, 2007Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 25, 2007, 10:33 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 10:33 AM MST (17:33 UTC)
Expired
Feb 25, 2007, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 251733
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1033 AM MST SUN FEB 25 2007

...STRONG WINDS ACROSS PORTIONS OF NORTH-CENTRAL ARIZONA THIS AFTERNOON...

AZZ015-260145-
/O.NEW.KFGZ.WI.Y.0003.070225T1733Z-070226T0300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
1033 AM MST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

EXPECT GUSTY SOUTHWEST TO WEST WINDS ACROSS THE WESTERN MOGOLLON
RIM THIS AFTERNOON. LOCATIONS ALONG THE WESTERN MOGOLLON
RIM...INCLUDING THE FLAGSTAFF AREA...WILLIAMS...AND MUNDS PARK
WILL SEE SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 TO 45 MPH.
LOCATIONS TO THE EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN
HAVE ALREADY REPORTED SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS
AROUND 45 TO 55 MPH. LOCALIZED WIND SPEEDS OF 40 MPH WITH GUSTS TO
65 MPH COULD BE SEEN WITH THIS WIND EVENT IN THE DONEY PARK AND
SUNSET CRATER AREAS. MOTORISTS DRIVING ALONG HIGHWAY 89 FROM
DONEY PARK TO GRAY MOUNTAIN SHOULD EXPECT VERY STRONG CROSSWINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
2 follow-up statements
000 
WWUS75 KFGZ 251939
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1239 PM MST SUN FEB 25 2007

...STRONG WINDS ACROSS PORTIONS OF NORTHERN ARIZONA THIS
AFTERNOON...

AZZ007-011>014-016-017-040-260300-
/O.EXA.KFGZ.WI.Y.0003.000000T0000Z-070226T0300Z/
COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
1239 PM MST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

EXPECT GUSTY SOUTHWEST TO WEST WINDS ACROSS PORTIONS OF NORTHERN
ARIZONA THIS AFTERNOON. LOCATIONS ACROSS THE REGION WILL SEE SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH. CITIES SUCH AS
ST JOHNS HAVE ALREADY REPORTED WIND GUSTS OF 43 MPH...AND IT IS
EXPECTED OTHER CITIES IN THE AREA...INCLUDING WINSLOW...SHOW
LOW...AND WINDOW ROCK WILL MEET OR EXCEED ADVISORY THRESHOLDS SOON. 

PEOPLE DRIVING ALONG THE I-40 CORRIDOR FROM THE ARIZONA/NEW MEXICO
STATE LINE TO WINSLOW...AS WELL AS VARIOUS STATE AND LOCAL
ROADWAYS WITHIN THE ADVISORY AREA...SHOULD BE PREPARED FOR
STRONG CROSSWINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ015-260300-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-070226T0300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
1239 PM MST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ACROSS THE WESTERN
MOGOLLON RIM THROUGH THIS AFTERNOON. LOCATIONS ALONG THE WESTERN
MOGOLLON RIM... INCLUDING THE FLAGSTAFF AREA...WILLIAMS...AND
MUNDS PARK WILL SEE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO
40 TO 50 MPH. LOCATIONS TO THE EAST OF THE SAN FRANCISCO PEAKS AND
MOUNT ELDEN HAVE ALREADY REPORTED SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS AROUND 45 TO 55 MPH. LOCALIZED WIND SPEEDS OF 40 MPH
WITH GUSTS TO 65 MPH COULD BE SEEN WITH THIS WIND EVENT IN THE
DONEY PARK AND SUNSET CRATER AREAS. MOTORISTS DRIVING ALONG
HIGHWAY 89 FROM DONEY PARK TO GRAY MOUNTAIN SHOULD EXPECT VERY
STRONG CROSSWINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 260301
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
801 PM MST SUN FEB 25 2007

...STRONG WINDS ACROSS PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON...

.WIND CONDITIONS HAVE DECREASED TO BELOW ADVISORY CRITERIA.
THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM MST.

HERE ARE SOME MAXIMUM WIND GUST OBSERVATIONS AROUND NORTHERN
ARIZONA


DONEY PARK         65 TO 82 MPH
FLAGSTAFF          48 MPH
FRAZIER WELLS      49 MPH 
GREER              45 MPH 
SAINT JOHNS        43 MPH 
WINDOW ROCK        37 MPH 
WINSLOW            38 MPH 
WUPATKI            52 MPH



AZZ015-260415-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-070226T0300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
801 PM MST SUN FEB 25 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND CONDITIONS HAVE DECREASED TO BELOW ADVISORY CRITERIA.
THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM MST.

$$

AZZ007-011>014-016-017-040-260415-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-070226T0300Z/
COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
801 PM MST SUN FEB 25 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND CONDITIONS HAVE DECREASED TO BELOW ADVISORY CRITERIA.
THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM MST.

$$

RB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:40 AM MST, 53 minutes earlier.

Area forecast discussion, Feb 25, 9:40 AM MST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST SUN FEB 25 2007

.SYNOPSIS...WEAK HIGH PRESSURE WILL RESULT IN DRY CONDITIONS AND
GRADUALLY WARMING DAYTIME TEMPERATURES TODAY AND MONDAY. EXPECT
GUSTY AFTERNOON WINDS TO CONTINUE. BY TUESDAY...EVEN STRONGER WINDS
WILL DEVELOP AS A STORM SYSTEM APPROACHES. THIS WILL LEAD TO COLD
AND WINDY WEATHER FOR WEDNESDAY AND THURSDAY ALONG WITH A CHANCE OF
SHOWERS.

&&

.DISCUSSION...A THICK MASS OF MID AND HIGH CLOUDS CAN BE SEEN ACROSS
THE GREAT BASIN THIS MORNING. NORTHERN ARIZONA WILL SEE AN INCREASE
IN CLOUDINESS TODAY COMPARED TO YESTERDAY. BREEZY TO WINDY
CONDITIONS WILL ALSO AFFECT THE WEATHER ACROSS THE NORTH THIS
AFTERNOON. A FEW LOCALIZED LOCATIONS...ESPECIALLY EAST OF THE SAN
FRANCISCO PEAKS AND MOUNT ELDEN...ARE ALREADY SEEING WIND SPEEDS IN
EXCESS OF 50 MPH. HOWEVER...A QUICK SCAN AT THE SURFACE OBSERVATION
DATA THIS MORNING SHOWS THIS IS ISOLATED AT THIS TIME. MOST
LOCATIONS SHOULD SEE SUSTAINED WINDS IN THE 15 TO 25 MPH WITH GUSTS
IN THE 35 MPH RANGE. LOOK FOR TEMPERATURES TO BE 3 TO 6 DEGREES
WARMER THAN YESTERDAY BUT IT WILL FEELER COOLER DUE TO THE WIND. NO
UPDATES ARE PLANNED FOR THIS GRID PACKAGE...BUT WILL BE SENDING OUT
AN HWO LATER THIS AFTERNOON TO HIGHLIGHT UPCOMING STORM SYSTEM AND
THE POTENTIAL FOR STRONG WINDS FOR THE MID-WEEK PERIOD. CK

.PREVIOUS DISCUSSION (230 AM MST)...DRY SHORT-WAVE TROUGH WILL BRUSH
NORTHERN ARIZONA TODAY. THE MAIN IMPACT WILL BE AN INCREASE IN
DAYTIME WINDS. BY THIS AFTERNOON EXPECT SUSTAINED SOUTHWEST TO WEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH. FURTHER WARMING IS
EXPECTED. HOWEVER...WITH INCREASED WIND CHILL...IT WONT FEEL
WARMER. ANOTHER SHORT-WAVE RIDGE WILL MOVE ACROSS THE AREA ON MONDAY
WITH FURTHER MODERATION OF DAYTIME TEMPERATURES. SOUTHWEST TO WEST
WINDS WILL CONTINUE ON MONDAY BUT REMAIN MORE IN THE 10 TO 20 MPH
RANGE.

ON TUESDAY...A STRONG PACIFIC STORM SYSTEM WILL APPROACH THE WESTERN
UNITED STATES. THE MAIN IMPACT ACROSS NORTHERN ARIZONA WILL BE VERY
STRONG WINDS...SUSTAINED WINDS POTENTIALLY IN THE 20 TO 30 MPH RANGE
WITH GUSTS INTO THE 40 MPH RANGE...AND COOLER TEMPERATURES.

FOR WEDNESDAY...THURSDAY AND PERHAPS INTO FRIDAY...EXPECT COLD AND
BREEZY WEATHER WITH A CHANCE OF SHOWERS...MAINLY IN THE FORM OF
SNOW. MODELS SHOWING A MAINLY DRY SYSTEM BUT THINK OVER THE WESTERN
MOGOLLON RIM NORTHWARD TO THE KAIBAB PLATEAU MODELS MAY BE ON THE
LOW SIDE AS FAR AS PRECIPITATION AMOUNTS. A DECENT LOW-LEVEL FETCH
FROM OFF THE PACIFIC OCEAN SHOULD DEVELOP FROM TUESDAY INTO
WEDNESDAY. THIS FETCH COMBINED WITH COLD TEMPERATURES ALOFT MAY
ALLOW LOW-LEVEL MOISTURE FROM THE MARINE BOUNDARY LAYER TO BE
TAPPED. WHILE LARGE-SCALE UPWARD MOTION WILL BE WEAK...STRONG
LOW-LEVEL FLOW WILL CREATE AMPLE LIFT IN HIGH TERRAIN AREAS SUCH AS
THE WESTERN MOGOLLON RIM. WILL NEED TO KEEP A CLOSE EYE ON THIS
SYSTEM.

BY SATURDAY...MODELS SHOW HIGH PRESSURE BUILDING OVER THE SOUTHWEST
UNITED STATES. THIS SHOULD BRING DRY CONDITIONS AND WARMER DAYTIME
CONDITIONS FOR NEXT WEEKEND.

MCCOLLUM
&&

.AVIATION...FOR THE 18Z PACKAGE...MID AND HIGH LEVEL CLOUDS WILL
MOVE ACROSS NORTHERN ARIZONA TODAY AND DECREASE AGAIN BY THIS
EVENING. STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY AND
CONTINUE THROUGH 02-04Z. SUSTAINED SOUTHWEST TO WEST WINDS OF 15 TO
25 KT WITH GUSTS 30-35 KT ARE EXPECTED. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS. JJ

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.